MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A2030-020
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a tight (napkin ring) lesion in the left superficial femoral artery ostial collateral artery.The armada dilatation catheter was advanced to the target lesion and inflated to 26 atmospheres (atm), above rated burst pressure (rbp).A balloon rupture occurred; however, there was no adverse patient effect.The device was removed and resistance was noted.During removal from the anatomy, it was noted that a device separation occurred, with the inner member separating from the device.The point of separation was inside the anatomy, but remained on the guide wire and was completely and easily removed.There was no adverse patient effect or a clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.A visual inspection was performed on the returned device, and the reported balloon rupture and separation were confirmed.The reported difficulty to remove was unable to be confirmed due to the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents reported for this lot.It should be noted that instructions for use (ifu) for the armada 14, states: inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.In this case, the ifu deviation did cause and/or contributed to the reported balloon rupture and subsequent reported difficulties.The investigation determined the reported difficulties appear to be related to user error.Based on the reported information, the physician pressurized the balloon above the rated bust pressure of 26 atmospheres, which caused the balloon rupture and poor balloon re-fold causing the difficulty to remove during retraction.Additionally, manipulation against resistance resulted in the balloon/inner member separation, and subsequent damages.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9235141
Report Number2024168-2019-12934
Device Sequence Number2233343
Product Code DQY
UDI-Device Identifier08717648156069
UDI-Public08717648156069
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberA2030-020
Device Lot Number9011641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight79